Advertisement
Home » Expert Q & A » Addictions » Addictions: Jim LaPierre

Tapering

  • anonymous Asks ...
    anonymous

    I plan on doing a very gradual Suboxone taper. I tried a fast one before and it was HELL so I am going to do it smarter this time. I keep reading about people using Imodium and that it takes away a lot of the withdrawals because it is an opiate but here is where I am confused. For example, if I was taking 8 and I went down to 7 and then to reduce the withdrawal symptoms I used loperimide for 2 or 3 days once I stopped using loperimide wouldn’t I feel just like I had when I went down originally from 8 to 7. What I mean by this is isn’t using loperimide just keeping my opiate receptors from returning to normal while I use it and thus defeating the purpose of the taper in the first place? My plan is to do small drops every week to 10 days and to use loperimide for the first 2 or 3 days after each drop. What do you think about this?

  • Jim LaPierre Says ...
    Jim LaPierre

    Hi there and thanks for reaching out. I applaud your efforts at tapering and your goal of being free of the substance. To be perfectly candid with you, going down 1mg every seven to ten days is totally manageable. Adding loperimide seems unnecessary to me. I get your thinking here and I agree that keeping your opiate receptors from returning to normal is counter productive. We always want a little something to take the edge off and we always seem to come up with a back up plan. Keep it simple - 1mg a week is manageable. I get that it's scary and rough but you can do this! Good luck to you!

Advertisement
Like what you're reading?

Featured Experts